MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Medical Device Problem Codes Patient-Device Incompatibility (2682); Unintended Movement (3026); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and a suprarenal proximal extension.Approximately seven and a half (7.5) years post initial procedure, the patient presented with an endoleak (indeterminate origin).The physician elected to reline the originally implanted afx stent grafts with an alto stent graft system to successfully resolve this endoleak.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply h3 other text : device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the indeterminate endoleak was determined to be a type 1a endoleak of the proximal attachment with additional endovascular procedure is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical assessment also shows that there was evidence to reasonably suggest 19.4 mm aneurysm enlargement and proximal extension migration of 10mm occurred that was not included in the event as reported.The aneurysm enlargement and migration were discovered during review of the 03/31/2023 computed tomography (ct) scan.The complaint is most likely anatomy related.Mid aortic angle increased from 39 to 63 degrees (aortic remodeling).This likely contributed to the type 1a endoleak.No procedure related harms were identified.The final patient status was reported to be discharged home on postoperative day two.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the indeterminate endoleak was determined to be a type 1a endoleak of the proximal attachment with additional endovascular procedure is confirmed.This is moderately consistent with the reported adverse event/incident.The clinical assessment also shows that there was evidence to reasonably suggest 19.4 mm aneurysm enlargement and proximal extension migration of 10mm occurred that was not included in the event as reported.The aneurysm enlargement and migration were discovered during review of the 03/31/2023 computed tomography (ct) scan.The complaint is most likely anatomy related.Mid aortic angle increased from 39 to 63 degrees (aortic remodeling).This likely contributed to the type 1a endoleak.No procedure related harms were identified.The final patient status was reported to be discharged home on postoperative day two.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply corrections: b5: describe event or problem has been updated g3: awareness date has been updated h6: medical device problem codes: remove code 4065 h6: investigation finding codes: remove code 3233 h6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and a suprarenal proximal extension.Approximately seven and a half (7.5) years post initial procedure, the patient presented with an endoleak (indeterminate origin).The physician elected to reline the originally implanted afx stent grafts with an alto stent graft system to successfully resolve this endoleak.Additional information: an internal clinical assessment determined that there was evidence to reasonably suggest 19.4 mm aneurysm enlargement and proximal extension migration of 10mm occurred that was not included in the event as reported.The aneurysm enlargement and migration were discovered during review of the 03/31/2023 computed tomography (ct) scan.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16826171
Report Number2031527-2023-00069
Device Sequence Number12509346
Product Code MIH
UDI-Device Identifier00818009013637
UDI-Public(01)00818009013637
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2018
Device Model NumberA28-28/C95-O20V
Device Lot Number1342234016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer06/05/2023
06/05/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date06/16/2023
06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT, LOT # 1382617022; SUPRARENAL AORTIC EXTENSION, LOT # 1342234016
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexMale